Alert archive / Utah / Flood Watches in 2017
Flood Watch 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flood watch at May 5, 2017, 2:01 PM MDT. It took effect at May 6, 2017, 10:00 AM MDT. It was in force for 64 min.
The area
The counties it named.
The facts
- Issued
- May 5, 2017, 2:01 PM MDT (20:01 UTC)
- In effect from
- May 6, 2017, 10:00 AM MDT
- Expired
- May 6, 2017, 11:04 AM MDT
- In force
- 64 min
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
320 WGUS65 KSLC 052001 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Salt Lake City UT 201 PM MDT Fri May 5 2017 UTZ006-007-060415- /O.CAN.KSLC.FF.A.0001.170506T1600Z-170508T0000Z/ /O.NEW.KSLC.FA.A.0003.170506T1600Z-170508T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wasatch Mountain Valleys-Wasatch Mountains I-80 North- Including the cities of Huntsville, Park City, Heber City, Woodruff, and Randolph 201 PM MDT Fri May 5 2017 ...FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... The National Weather Service in Salt Lake City has issued a * Flood Watch for the South Fork of the Ogden River from Causey Reservoir to Pineview Reservoir. * From Saturday morning through Sunday afternoon. * Increased temperatures will promote snowmelt, causing the South Fork of the Ogden River to rise to flood stage around Sunday morning. Minor flooding is expected. * Structures and roads in low-lying areas along the river may be impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means that conditions may develop that lead to flooding. You should monitor later forecasts and be prepared to take action should a flood warning be issued. $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
3 follow-up statements
182 WGUS65 KSLC 052124 FFASLC Flood Watch National Weather Service Salt Lake City UT 324 PM MDT Fri May 5 2017 UTZ006-007-072130- /O.CON.KSLC.FA.A.0003.170506T1600Z-170508T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wasatch Mountain Valleys-Wasatch Mountains I-80 North- Including the cities of Huntsville, Park City, Heber City, Woodruff, and Randolph 324 PM MDT Fri May 5 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON... The Flood Watch continues for * The South Fork of the Ogden River from Causey Reservoir to Pineview Reservoir. * From Saturday morning through Sunday afternoon. * Increased temperatures will promote snowmelt, causing the South Fork of the Ogden River to rise to flood stage around Sunday morning. Minor flooding is expected. * Structures and roads in low-lying areas along the river may be impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means that conditions may develop that lead to flooding. You should monitor later forecasts and be prepared to take action should a flood warning be issued. $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
928 WGUS65 KSLC 061047 FFASLC Flood Watch National Weather Service Salt Lake City UT 447 AM MDT Sat May 6 2017 UTZ006-007-062200- /O.CON.KSLC.FA.A.0003.170506T1600Z-170508T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wasatch Mountain Valleys-Wasatch Mountains I-80 North- Including the cities of Huntsville, Park City, Heber City, Woodruff, and Randolph 447 AM MDT Sat May 6 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM 10 AM MDT THIS MORNING THROUGH SUNDAY AFTERNOON... The Flood Watch continues for * The South Fork of the Ogden River from Causey Reservoir to Pineview Reservoir. * From 10 AM MDT this morning through Sunday afternoon * Increased temperatures will promote snowmelt, causing the South Fork of the Ogden River to rise to flood stage around Sunday morning. Minor flooding is expected. * Structures and roads in low-lying areas along the river may be impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means that conditions may develop that lead to flooding. You should monitor later forecasts and be prepared to take action should a flood warning be issued. $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
111 WGUS65 KSLC 061704 FFASLC Flood Watch National Weather Service Salt Lake City UT 1104 AM MDT Sat May 6 2017 UTZ006-007-061815- /O.CAN.KSLC.FA.A.0003.000000T0000Z-170508T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wasatch Mountain Valleys-Wasatch Mountains I-80 North- Including the cities of Huntsville, Park City, Heber City, Woodruff, and Randolph 1104 AM MDT Sat May 6 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for the South Fork of the Ogden River from its headwaters to Pineview Reservoir has been upgraded to a flood warning. Flooding is expected by this evening. $$ Rogowski For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flood watch went out at May 5, 9:05 AM MDT, 4 hours 56 minutes earlier.
Area forecast discussion, May 5, 9:05 AM MDT, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 905 AM MDT Fri May 5 2017 .SYNOPSIS...A warm southerly flow will develop over the area today. The flow will increase Saturday and limited moisture will spread up from the south. A storm system will move into the desert southwest Sunday then move slowly northward across the area by midweek. && .DISCUSSION... Water vapor loop shows an amplified ridge overhead, as a trough nears the west coast. AMDAR 400mb-200mb wind observations reveal a 100kt-120kt cyclonic jet west of the Pacific Northwest. GOES/HRRR/12Z KSLC RAOB indicate precipitable water values range from 0.15"-0.25" mountains to 0.35"-0.50" valleys. SREF indicates at least 250J/kg of CAPE today. Anticipating build-ups over the mountains due to terrain circulations, but subsidence with the ridge along with high elevation snowpack should limit chances of showers and high based thunderstorms to develop across the mountains. Simulated Reflectivity from CAMS seem to have backed off as well. Believe Nevada convection remains to the west of the Raft River Mountains through dinner time. In addition to mountain build-ups anticipate a bit more high level clouds making it into western Utah this afternoon. Kept the 87F for SLC today, 1 degree short of the record high for the day. Southwest winds will increase with mixing today, with 25-35 mph gusts anticipated across southwest Utah due to 30kt 700mb flow, 3-5mb/3hr pressure falls and a 4mb southerly gradient developing. Forecast in great shape, with little in the way of changes. Updated the hourly T/RH diurnal curve based on latest observations and model data. && .PREVIOUS DISCUSSION... A deep upper trof sits along the west coast early this morning with a warm dry southerly flow over the eastern Great Basin. Skies are clear across the CWA and winds generally light. The airmass over the area is very warm and highs today will warm to near record levels. Deep mixing in the warm airmass will allow the southerly flow to surface this afternoon across portions of the CWA, mostly over the west. Speeds today will not be too strong. Isolated shallow convection could develop in the warm airmass over the central and srn mtns late today but this looks too weak and shallow for downdrafts to reach the surface outside of very isolated deeper cells, let alone any rain. South winds increase tomorrow as the west coast trof closes off into a low just off the srn CA coast with speeds staying sub advisory for the most part. High based showers and thunderstorms will also increase in coverage and some of these could generate strong microburst winds. Temps will cool off a bit as the heights fall and moisture increases. The low moves inland Sunday and begins to send bands of showers into srn and ern UT along with cooler air. As has been the case over the last several days, the main story of the long term forecast is a slow moving closed low expected to meander across the Desert Southwest through early Thursday. Global models have come in better agreement regarding the evolution of this system, though as is the case with many closed lows across the West, model consistency doesn't necessarily increase confidence in timing of specific features. As the upper level low nears the Baja California area, both the EC and the GFS rotate a vort max through Utah Monday afternoon into Tuesday morning. By Tuesday afternoon, the low is located near the Arizona/Mexico border. This would increase the threat of precipitation across southern Utah given the favorable location of the closed low. The closed low is expected to finally eject across Colorado as yet another trough approaches the Pacific Northwest. As mentioned earlier, it is difficult to time individual features at this point, but started trending pops toward a blend of the global model solutions. If model to model/run to run consistency continues, pops will likely need to be higher than the current package. Main point: unsettled conditions with periods of showers/thunderstorms can be expected across most of the CWA through at least Wednesday. Temperatures will remain near normal levels. && .AVIATION... South winds will prevail at the KSLC terminal today with a shift to northwest around 21-22Z. There is a 20 percent chance winds stay southerly through the day. && .FIRE WEATHER... Excellent clearing conditions across the region for the next several days as transport winds and mixing increase. With a clear start, afternoon build-ups are expected in the mountains. No precipitation is expected, and there is only a very low chance of a lightning strike. It will be warmer and drier today. Southerly winds begin to increase this afternoon as a trough moves inland from the Pacific. This trend continues tomorrow with showers/thunderstorms over the mountains expanding into the adjacent valleys, which will more likely produce rainfall compared to today. This activity will possibly bring strong/erratic dry microburst winds today and tomorrow. By tomorrow southerly winds increase with gusts outside of convection reaching 30-35 mph many locations and may even reach 45 mph for a short duration across the southern and western valleys. RH during this period could be as low as 10-15 percent at these locations. Sunday a closed low takes shape near Las Vegas, very slowly translating east over southern Utah and Arizona into midweek. This will increase cloud coverage and RH and lower temperatures. A band of convection may spread across southwest Utah into Central Utah Sunday, becoming more widespread Monday and Tuesday. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...Rogowski/Wilensky/Kruse AVIATION...Van Cleave FIRE WEATHER...Rogowski For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, May 5, 5:50 AM MDT, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 550 AM MDT Fri May 5 2017 UTZ001>016-019>021-517-518-WYZ021-061200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 550 AM MDT Fri May 5 2017 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Gusty south winds will develop across the outlook area today along with near record warmth. With the warmer temperatures, water levels in streams and rivers will rise due to snowmelt. Waters will be cold and swift, keep children and pets away from this hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Waters in streams and rivers will be cold and swift through the weekend and into next week. Keep children and pets away from this hazard. Gusty south winds will increase across the outlook area on Saturday, with the strongest winds in the western valleys. High based thunderstorms will also be possible Saturday afternoon and evening and may be accompanied by strong winds. Showers and thunderstorms will continue across the outlook area each day, Sunday through Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 12:22 PM MDT | Red Flag Warning | SLC | Washington | 32 hr |
| May 5, 1:47 PM MDT | Flash Flood Watch | SLC | 14 min | |
| May 5, 2:05 PM MDT | Wind Advisory | SLC | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.